Alert archive / Iowa / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 332, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Sep 29, 2006, 7:26 PM CDT for Webster County, Iowa. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2006, 7:26 PM CDT (00:26 UTC)
- Expired
- Sep 29, 2006, 8:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Webster County, IA
The radar
The Des Moines radar (KDMX), 86 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2318 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 3:00 PM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, Sep 29, 3:00 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 300 PM CDT FRI SEP 29 2006 .DISCUSSION... MAIN FOCUS IN SHORT TERM IS ON TEMPERATURES. IN LONGER TERM PROBLEM PERSISTS IN REGARD TO TIMING OF SORT WAVES MOVING THROUGH A FAST FLOW. IN ADDITION TEMPERATURES AND HOW HIGH READINGS WILL REACH WITH A FAIRLY STRONGLY WARM ADVECTION PATTERN OVER THE DURATION OF THE FORECAST. IN SHORT TERM WILL LEAVE CHANCE OF SHOWERS UNTIL MIDNIGHT OVER THE NORTHEAST WITH DECREASING CHANCES INTO THE SOUTHWEST. ANY LIFT SHARPLY DECREASES AND TROF MOVES SOUTHEAST BY 06Z. QUESTION MAYBE IF ANY THUNDER MIGHT OCCUR WITH THIS EVENT AS LOOKING UPSTREAM ISOLATED THUNDER ATTM. ON SATURDAY THOUGH NW FLOW CONTINUES ANY DYNAMICAL SUPPORT IS NIL FOR DEVELOPMENT. GOOD WAA HINTS TEMPERATURES WILL RISE INTO THE MID 70S SOUTHWEST TO MID 60S FAR NORTHEAST. LOOKING INTO LONGER TERM ON SUNDAY SOUTHERLY FLOW RETURNS IN FULL FORCE AND 80S OVER MUCH OF THE STATE AS UPPER RIDGE BUILDS AND SURFACE TROF OVER CENTRAL PLAINS AID IN PRODUCING A WARM AUTUMN DAY. NOW QUESTIONS BEGIN TO ARISE WITH FORECAST AS SOME MODELS POINTING TO QUICK SHOTS OF ENERGY MOVING UP THE FLOW THAT COULD TRIGGER DEVELOPMENT HOWEVER NOT ALL THE DYNAMICAL AND SURFACE ELEMENTS THERE SO WILL LEAVE FORECAST DRY UNTIL MONDAY NIGHT AS WELL DISCERNIBLE ENERGY MOVES UP THE FLOW AND FRONTAL BOUNDARY PROVIDES SOME CONVERGENCE WHILE SOUNDINGS SUGGEST WEAK INSTABILITY. TIMING QUESTION ON HOW FAST SURFACE HIGH CAN MOVE INTO THE AREA TO CUT OFF PCPN. HOWEVER SOME HINT OF POST FRONTAL RAIN TYPICAL WITH FALL PATTERN. MODELS SETTING UP HUGE UPPER LOW OFF SRN CA THROWING OUT PIECES OF ENERGY NEWRD. TIMING THESE WILL BE THE FORECAST PROBLEM FOR NOW WITH MUCH UNCERTAINTY WILL LEAVE DRY UNTIL SOME CONTINUITY SHOWS UP IN MODEL RUNS. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && FORSTER
Hazardous weather outlook, Sep 29, 5:37 AM CDT, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 537 AM CDT FRI SEP 29 2006 IAZ004>007-015>017-023>028-035>039-047>050-060>062-074-075-086- 301045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-POLK- JASPER-POWESHIEK-MARION-MAHASKA-WAPELLO- 537 AM CDT FRI SEP 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A NON-SEVERE THUNDERSTORM MAY OCCUR LATER THIS AFTERNOON AND INTO THE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NON-SEVERE THUNDERSTORMS MAY OCCUR NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ033-034-044>046-057>059-070>073-081>085-092>097-301045- SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-CASS- ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 537 AM CDT FRI SEP 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NON-SEVERE THUNDERSTORMS MAY OCCUR NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MYERS
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 7:37 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton | 23 min |
| Sep 29, 7:46 PM CDT | Severe Thunderstorm Warning | DMX | Boone | 33 min |
| Sep 29, 8:03 PM CDT | Severe Thunderstorm Warning | DMX | Story | 42 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.